Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 231, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2021, 4:16 PM CDT for Calhoun County, Dallas County, Ouachita County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 4:16 PM CDT (21:16 UTC)
- Expired
- Sep 1, 2021, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WUUS54 KLZK 012116 SVRLZK ARC013-039-103-012200- /O.NEW.KLZK.SV.W.0231.210901T2116Z-210901T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Little Rock AR 416 PM CDT Wed Sep 1 2021 The National Weather Service in Little Rock has issued a * Severe Thunderstorm Warning for... Calhoun County in southwestern Arkansas... Southeastern Dallas County in southwestern Arkansas... Eastern Ouachita County in southwestern Arkansas... * Until 500 PM CDT. * At 415 PM CDT, a severe thunderstorm was located near Harlow, or 8 miles west of Fordyce, moving south at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Hampton... Bearden... Thornton... Highland Industrial Park... Harlow... Hampton Municipal Airport... Artesian... Delhi... Locust Bayou... Hopeville... Woodberry... Millville... Ramsey... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3388 9267 3388 9246 3331 9240 3343 9268 TIME...MOT...LOC 2115Z 359DEG 38KT 3380 9257 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 51
1 follow-up statement
588
WWUS54 KLZK 012145
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
445 PM CDT Wed Sep 1 2021
ARC039-012155-
/O.CAN.KLZK.SV.W.0231.000000T0000Z-210901T2200Z/
Dallas AR-
445 PM CDT Wed Sep 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3379 9266 3379 9245 3331 9240 3343 9268
TIME...MOT...LOC 2145Z 359DEG 38KT 3348 9256
$$
ARC013-103-012200-
/O.CON.KLZK.SV.W.0231.000000T0000Z-210901T2200Z/
Calhoun AR-Ouachita AR-
445 PM CDT Wed Sep 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL CALHOUN AND EASTERN OUACHITA COUNTIES...
At 445 PM CDT, a severe thunderstorm was located near Hampton
Municipal Airport, or near Hampton, moving south at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hampton... Bearden...
Thornton... Harlow...
Hampton Municipal Airport... Highland Industrial Park...
Artesian... Delhi...
Hopeville... Woodberry...
Locust Bayou... Millville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3379 9266 3379 9245 3331 9240 3343 9268
TIME...MOT...LOC 2145Z 359DEG 38KT 3348 9256
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
51What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:59 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 1, 1:59 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 159 PM CDT Wed Sep 1 2021 .SHORT TERM...Today Through Friday A frontal boundary draped from near FSM to just north of LIT to near MEM continues creeping south today. Confluent flow and slightly better deep moisture did support some thunder over northeast AR this morning, but additional precip has been very hard to come by. Hi-res guidance still hints at a broken band of convection developing along the front by late afternoon into evening and visible satellite shows a growing and deepening cumulus field. Did keep lower PoP in to account for limited coverage and higher uncertainty, although the best shot for any precip will be over southern sections through late evening. Temperature-wise... readings continue to soar this afternoon with mid/upper 90s common for all but the north/northeast AR. Smoke from wildfires in the Western US is drifting over us which may limit heating some, so we are on the "will we finally hit 100 degrees in Little Rock" kick again. Regardless what numeric value there is for air temperature, abundant surface moisture with dewpoint temps in the upper 60s and low 70s makes it feel unnecessarily summer-like on this first day of meteorological fall. Several locations over south/southwestern AR have neared or exceeded heat indices of 105, so no plans to rearrange the going Heat Advisory for now. By Thursday and in the wake of today's front, daytime temps will drop back to near average with highs in the 80s and low 90s. Overnight lows will also cool slightly with the most pronounced cooling over the northeast. Readings will range from the 70s southwest to low 60s (perhaps upper 50s?) near the MO Bootheel and far eastern AR. && .LONG TERM...Friday Night Through Tuesday To begin the period, high pressure will be present over the state with a frontal boundary approaching from the northwest. The best chance of showers/thunderstorms associated ahead and along the front will be Saturday evening through Sunday. Although, models do not seem to be enthused by the amount of moisture associated with the front, keeping QPF values low. Post frontal passage, PoPs are kept low, mainly for southern AR, through the period as diurnal convection will be possible within the upper level ridge. Temperatures look to be slightly above average through the period with highs in the mid 80s to mid 90s across the CWA and lows in the upper 60s to mid 70s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 66 88 62 88 / 0 0 0 0 Camden AR 73 92 68 92 / 20 0 0 0 Harrison AR 65 85 64 86 / 0 0 0 10 Hot Springs AR 73 92 69 94 / 20 0 0 0 Little Rock AR 71 91 67 91 / 10 0 0 0 Monticello AR 73 91 67 91 / 20 0 0 0 Mount Ida AR 72 91 69 92 / 20 10 0 0 Mountain Home AR 65 86 63 88 / 0 0 0 10 Newport AR 64 87 60 87 / 0 0 0 0 Pine Bluff AR 71 91 66 91 / 10 0 0 0 Russellville AR 71 91 67 92 / 10 0 0 0 Searcy AR 67 89 62 89 / 0 0 0 0 Stuttgart AR 69 90 64 89 / 0 0 0 0 && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Jefferson-Johnson-Lincoln-Logan-Lonoke- Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline- Scott-Yell. && Short Term...DTC / Long Term...233
Hazardous weather outlook, Sep 1, 3:44 AM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 344 AM CDT Wed Sep 1 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 344 AM CDT Wed Sep 1 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible Wednesday afternoon and evening, but severe weather chances are low. Heat index values Wednesday afternoon may approach or exceed 105 degrees across portions of western, central and southern Arkansas. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Other than potentially increasing fire danger across the state, no hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67
In the hours before
Special weather statement, Sep 1, 3:00 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
300 PM CDT Wed Sep 1 2021
ARZ063-064-012030-
Cleveland AR-Lincoln AR-
300 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern
Cleveland and southwestern Lincoln Counties through 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near
Feenyville, or 8 miles west of Star City, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Star City... Rison...
Feenyville... Mt Elba...
Toledo... Herbine...
Kedron... Glendale in Lincoln County...
Cornerville... Rowell...
Palmyra... Calmer...
Pansy... Mt Zion...
Randall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9224 3405 9217 3403 9186 3379 9187
TIME...MOT...LOC 2000Z 012DEG 8KT 3398 9199
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62Special weather statement, Sep 1, 3:05 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
305 PM CDT Wed Sep 1 2021
ARZ041-012030-
Montgomery AR-
305 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of east central
Montgomery County through 330 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Ida. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hurricane Grove... Silver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3463 9355 3462 9348 3444 9344 3445 9365
TIME...MOT...LOC 2005Z 006DEG 3KT 3457 9351
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
62Special weather statement, Sep 1, 3:18 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
318 PM CDT Wed Sep 1 2021
ARZ054-062-012045-
Hot Spring AR-Dallas AR-
318 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of western Dallas and
southeastern Hot Spring Counties through 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Leola, or 17 miles east of Arkadelphia, moving
south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sparkman... Manning...
Princeton... Tulip...
Willow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3387 9285 3414 9289 3415 9289 3419 9268
3415 9268 3415 9267 3393 9260
TIME...MOT...LOC 2017Z 346DEG 18KT 3410 9277
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62Special weather statement, Sep 1, 3:31 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
331 PM CDT Wed Sep 1 2021
ARZ022-038-012100-
Pope AR-Yell AR-
331 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern Yell
and southwestern Pope Counties through 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dardanelle, or near Russellville, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville... Dardanelle...
Mt Nebo State Park... Lake Dardanelle State Park...
Mosley... Lake Dardanelle...
Mt George... Centerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3531 9326 3530 9313 3512 9305 3509 9327
TIME...MOT...LOC 2031Z 347DEG 5KT 3523 9317
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62Special weather statement, Sep 1, 3:38 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
338 PM CDT Wed Sep 1 2021
ARZ054-055-062-012115-
Hot Spring AR-Grant AR-Dallas AR-
338 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of southwestern Grant,
northeastern Dallas and southeastern Hot Spring Counties through 415
PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leola, or 14 miles southwest of Sheridan, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leola... Carthage...
Jenkins Ferry State Park... Thiel...
Dogwood... Lono...
Tulip... Brush Creek...
Bunn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3399 9272 3425 9273 3427 9252 3406 9247
3399 9247
TIME...MOT...LOC 2038Z 348DEG 8KT 3419 9261
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
62Special weather statement, Sep 1, 3:59 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
359 PM CDT Wed Sep 1 2021
ARZ041-052-012130-
Pike AR-Montgomery AR-
359 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northeastern Pike
and south central Montgomery Counties through 430 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenwood, or 12 miles south of Mount Ida, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glenwood... Daisy...
Narrows Dam... Daisy State Park...
Bear Creek Public Use Area... Salem in Pike County...
Hopper... Kirby...
Lodi... Caddo Gap...
Pike City... Rosboro...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9370 3443 9353 3410 9348 3412 9379
TIME...MOT...LOC 2058Z 001DEG 20KT 3438 9363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:22 AM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 16 more | 16 hr |
| Sep 1, 2:05 PM CDT | Special Weather Statement | LZK | Hot Spring | 25 min |
| Sep 1, 2:19 PM CDT | Special Weather Statement | LZK | Grant | 26 min |
| Sep 1, 2:27 PM CDT | Special Weather Statement | LZK | Logan | 33 min |
| Sep 1, 2:31 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
| Sep 1, 2:47 PM CDT | Special Weather Statement | LZK | Grant | 28 min |
| Sep 1, 2:54 PM CDT | Special Weather Statement | LZK | Hot Spring | 36 min |
| Sep 1, 3:00 PM CDT | Special Weather Statement | LZK | Cleveland | 30 min |
| Sep 1, 3:05 PM CDT | Special Weather Statement | LZK | Montgomery | 25 min |
| Sep 1, 3:18 PM CDT | Special Weather Statement | LZK | Dallas | 27 min |
| Sep 1, 3:31 PM CDT | Special Weather Statement | LZK | Pope | 29 min |
| Sep 1, 3:38 PM CDT | Special Weather Statement | LZK | Dallas | 37 min |
| Sep 1, 3:59 PM CDT | Special Weather Statement | LZK | Pike | 31 min |
| Sep 1, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 27 min |
| Sep 1, 4:38 PM CDT | Special Weather Statement | LZK | Perry | 37 min |
| Sep 1, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 52 min |
| Sep 1, 4:41 PM CDT | Special Weather Statement | LZK | Saline | 34 min |
| Sep 1, 4:50 PM CDT | Special Weather Statement | LZK | Grant | 25 min |
| Sep 1, 4:54 PM CDT | Special Weather Statement | LZK | Ouachita | 36 min |
| Sep 1, 5:07 PM CDT | Special Weather Statement | LZK | Hot Spring | 38 min |
| Sep 1, 5:12 PM CDT | Special Weather Statement | LZK | Pike | 33 min |
| Sep 1, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 30 min |
| Sep 1, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 27 min |
| Sep 1, 5:29 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 31 min |
| Sep 1, 5:34 PM CDT | Special Weather Statement | LZK | Ouachita | 26 min |
| Sep 1, 5:35 PM CDT | Special Weather Statement | LZK | Grant | 25 min |
| Sep 1, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 36 min |
| Sep 1, 6:12 PM CDT | Special Weather Statement | LZK | Clark | 33 min |
| Sep 1, 6:20 PM CDT | Special Weather Statement | LZK | Lincoln | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.